Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2000, 12:09 AM EDT for Belmont County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2000, 12:09 AM EDT (04:09 UTC)
- Expired
- Jun 13, 2000, 1:15 AM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 130409 SVRPIT OHC013-130515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1209 AM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELMONT COUNTY IN OHIO * UNTIL 115 AM EDT * AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF BETHESDA...MOVING EAST AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... NEFFS... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:53 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 12, 9:53 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 953 PM EDT MON JUN 12 2000 PRECIP HAS TAKEN MORE OF SW-NE COURSE AS UPPER RIDGE TENDS TO FLATTEN DURING THE OVERNIGHT HOURS. STILL SOME DYNAMICS LEFT OVER AS CONVECTION STILL GENERATING IN EXTRME WESTERN TIER OF OUR OHIO ZNS. WILL GO WITH FFA FOR NEXT COUPLE OF HOURS FOR COSHOCTON AND MUSKINGUM COS TO COVER HEAVY RAINFALL AND LET EARLIER FF WATCH EXPIRE AT 10PM. REST LEFT AS IS. PIT 67 84 67 85 / 50 50 30 30 MGW 66 84 68 85 / 60 40 30 30 .PBZ... MD...NONE. OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TUESDAY FOR ZONES OHZ048... OHZ057. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 12, 7:39 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT MON JUN 12 2000 OHZ040-041-122337- CARROLL OH-COLUMBIANA OH- ...WARNING CANCELLED... THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CARROLL AND COLUMBIANA COUNTIES. BETWEEN 5 AND 6 PM...IN WAYNE TOWNSHIP IN THE SOUTHEAST PART OF COLUMBIANA COUNTY...A CREEK THAT RUNS INTO THE NORTHERN BRANCH OF YELLOW CREEK FLOODED. AND IN AUGUSTA TOWNSHIP IN CARROLL COUNTY...A CULVERT WAS WASHED OUT AFTER TWO AND A HALF INCHES OF RAIN.
Local storm report, Jun 12, 7:40 PM EDT, 4 hours 29 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
740 PM EDT MON JUN 12 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM AUGUSTA TWP OH FLOODING
06/12/00 CARROLL CULBERT WASHED OUT AFTER
2.5 INCHES OF RAIN IN 1 HR.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:12 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.